Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

History of chiari decompression. Having migraines and throbbing sensation. Should I be concerned?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
In 2005 I had chiari decompression. This included a bovine patch and shrinkage of tonsils. Recently, my "migraines" are increasing in severity. I feel like my head will explode out the top or the base. I also have a throbbing sensation that is in time with my heartbeat. It comes and goes and moves from base of spine to base of skull. Should I be concerned something is happening related to chiari?
Posted Sun, 24 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 17 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. First of all, I would like to reassure you that your current symptoms are not related to Chiari malformation or its surgery. Most likely, these symptoms are due to an unrelated aggravation of migraines. You may benefit from preventive migraine therapy with medications such as topiramate, beta blockers or divalproex. You should get better with above treatment. If symptoms persist or increase in severity, then, you can consult a neurologist, and an MRI of brain with cranio-vertebral junction may be required. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor